MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARD® RUBBER UTILITY CATHETER; INTERMITTENT CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 BARD® RUBBER UTILITY CATHETER; INTERMITTENT CATHETER
Catalog Number 277716
Medical Device Problem Code Material Protrusion/Extrusion (2979)
Health Effect - Clinical Codes Tissue Breakdown (2681); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 12/10/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that patient used all purpose urethral catheters since 1998 when they had bladder cancer which was dealt with by an indiana pouch procedure.Patient catheterized at least 4 times per day and until recently their process has been uneventful.No infections and patient stoma have retained full functionality.Urologist monitored patient condition very carefully.Last week they noticed that there were traces of blood in their discharge.This was the first-time patient ever noticed anything out of the ordinary during a catheterization.They immediately call their physician and physician had them do an external exam which showed nothing wrong with patient stoma and physician had them do another insertion to see if the bleeding continued.Fortunately, it did not, and physician suggested continuing their routine.Patient did their morning routine and catheterized, using lube, as usual.Unfortunately, a small amount of blood appeared in their discharge.Upon withdrawal of the catheter patient felt a hang up that normally did not occur.A small amount of tissue was seen on the catheter which has never occurred before.Patient rinsed the catheter and felt a bubble approximately 1/2 way down on the 16in french catheter.See a bump and felt it as them run their fingers down the unit.A few hours later patient did another catheter procedure but this time they used a catheter for another case, they brought them in bulk from mark drug supply, and first checked for any abnormalities.No issues with hang up or bleeding occurred.Going forward patient would have to visually check before they use any of these units.This created sterile issues.Apparently, bard has a quality control issue and hopefully this was not a reoccurring issue as having tears or bleeding was a major issue to those of them who rely on this procedure to live a normal lifestyle.No medical intervention was reported.
 
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that patient used all purpose urethral catheters since 1998 when they had bladder cancer which was dealt with by an indiana pouch procedure.Patient catheterized at least 4 times per day and until recently their process has been uneventful.No infections and patient stoma have retained full functionality.Urologist monitored patient condition very carefully.Last week they noticed that there were traces of blood in their discharge.This was the first-time patient ever noticed anything out of the ordinary during a catheterization.They immediately call their physician and physician had them do an external exam which showed nothing wrong with patient stoma and physician had them do another insertion to see if the bleeding continued.Fortunately, it did not, and physician suggested continuing their routine.Patient did their morning routine and catheterized, using lube, as usual.Unfortunately, a small amount of blood appeared in their discharge.Upon withdrawal of the catheter patient felt a hang up that normally did not occur.A small amount of tissue was seen on the catheter which has never occurred before.Patient rinsed the catheter and felt a bubble approximately 1/2 way down on the 16 in french catheter.See a bump and felt it as them run their fingers down the unit.A few hours later patient did another catheter procedure but this time they used a catheter for another case, they brought them in bulk from mark drug supply, and first checked for any abnormalities.No issues with hang up or bleeding occurred.Going forward patient would have to visually check before they use any of these units.This created sterile issues.Apparently, bard has a quality control issue and hopefully this was not a reoccurring issue as having tears or bleeding was a major issue to those of them who rely on this procedure to live a normal lifestyle.No medical intervention was reported.
 
Additional Manufacturer Narrative
The reported event was inconclusive because no sample was returned.A potential root cause for this failure could be "rough or irregular shape protrusions".The device was not returned for evaluation.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: "x-ray opaque rubber.Warning: do not use ointments or lubricants having a petrolatum base.They will damage latex.This is a single use device.Do not resterilize any portion of this device.Reuse and/or repackaging may create a risk of patient or user infection, compromise the structural integrity and/or essential material and design characteristics of the device, which may lead to device failure, and/or lead to injury, illness or death of the patient.Visually inspect the product for any imperfections or surface deterioration prior to use.Storage: store catheters at room temperature away from direct exposure to light, preferably in the original box.Caution: this product contains natural rubber latex which may cause allergic reactions." h11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text: the device was not returned.

Brand Name
BARD® RUBBER UTILITY CATHETER
Common Device Name
INTERMITTENT CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington 30014
7707846100
MDR Report Key18409302
Report Number1018233-2023-09311
Device Sequence Number2690670
Product Code KOD
UDI-Device Identifier00801741034114
UDI-Public(01)00801741034114
Combination Product (Y/N)N
Initial Reporter StateAK
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Consumer,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number277716
Device Lot NumberNGHU0846
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/10/2023
Supplement Date Received by Manufacturer01/12/2024
Initial Report FDA Received Date12/28/2023
Supplement Report FDA Received Date01/19/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/16/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown